Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Heart complaint - and HIV
Apr 15, 2004

A year ago, after being diagnosed HIV+ I started on Combivir and Sustiva. I quickly became undectectable and my CD4 count has risen to about 550 at last count. Shortly after being diagnosed, but before starting meds I developed an ectopic heart beat, which is now very frequent (daily and frequently durnig the day). At that point my VL was in the millions and my CD4 count around 250. In addition I was coinfected with syphillis, which was treated with a series of 17 injections.

I have had and ECG, various xrays and the news from my HIV consultants is that my ectopic heartbeat is not related to my status/drugs.

However I have read that syphillis in HIV patients can cause swelling of the heart vessels if it has not been treated efficiently - is this the case.

Are there any other issues I should be aware of or have explored?

Thanks for your help.

Response from Dr. Henry

Yes syphilis can involve the heart and its vessels. The mechanism and cause of an ectopic heart rhythm can be challenging to sort out. There are a host of metabolic, genetic, infectious and inflammatory conditions (most quite rate) that could trigger that. A good cardiologist in conjuction with your HIV specialist should be able to sort out the various possibilities and determine if any further work-up is needed in order to understand your condition and protect your health. KH



Previous
Different Story
Next
Confused oon medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement